Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2016, 5:46 PM EDT for Worcester County, Massachusetts. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 5:46 PM EDT (21:46 UTC)
- Expired
- Aug 13, 2016, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Worcester County, MA
The radar
The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WUUS51 KBOX 132146
SVRBOX
MAC027-132215-
/O.NEW.KBOX.SV.W.0100.160813T2146Z-160813T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 615 PM EDT
* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOUGLAS...OR
14 MILES WEST OF WOONSOCKET...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEBSTER...NORTHBRIDGE...OXFORD...UXBRIDGE...THOMPSON...SUTTON AND
DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4202 7160 4201 7180 4202 7180 4202 7185
4203 7188 4210 7187 4213 7162
TIME...MOT...LOC 2146Z 263DEG 13KT 4205 7179
HAIL...<.75IN
WIND...60MPH
$$
NOCERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:04 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 13, 4:04 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
404 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Nearly all of southern New England will be very hot and humid on
Sunday. Showers and thunderstorms are possible Sunday as well. All in
all, more seasonable conditions in store for next week. Quiet and
dry weather beneath high pressure for Monday. Wet weather expected
for Tuesday into Wednesday ahead of a lifting warm front. Cooler
and drier weather follows Thursday into Saturday with Thursday
likely seeing some interior showers and thunderstorms. Next chance
of rain thereafter appears to be Sunday into early next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
4 PM Update...A few showers and thunderstorms continue mainly just
to the west and along the frontal boundary. While there is still
quite a bit of instability and moisture, the better dynamics are
definitely to the north and west of our area. While there is still
a potential for showers and thunderstorms this afternoon, expect
they will be few and far behind.
Tonight...Any showers and thunderstorms that develop through the
afternoon will slowly weaken through the evening hours. However, as
low pressure moves out of the Great Lakes and into Quebec, a warm
front will move north over southern New England. This may result in
some warm advection precip developing across the area. Therefore
have kept chance PoPs in. While there is some instability during
the overnight period, feel it is probably just enough to keep some
thunder in the forecast, and not enough for any severe weather.
Otherwise, expect patchy fog to develop in this warm, moist airmass.
Greatest areas of fog expected to be along the east and south coasts
as well as the interior valleys, especially where rain has fallen
today. Dewpoints will come back up across the area so expect low
temperatures to be in the 70s pretty much across the board.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Sunday...Once again there are two main things to consider for this
part of the forecast. One is the heat and humidity and the other is
the potential for showers and thunderstorms.
First, the heat and humidity as that is going to be easier to
address. Dewpoints are back into the 70s across the entire region
and we have another day with temperatures in the 90's for most. This
will result in heat indices over 100 for much of the area, including
the south coast, Cape, and possibly even Martha's Vineyard. With
the current advisory and warning continuing through 7 PM, am only
going to issue for the highest confidence area across much of
eastern MA with the 4 PM forecast package. At 7 PM when the current
headlines expire, we'll expand the heat advisory through much of
Rhode Island, northern CT and into central MA.
Now onto the potential for showers and thunderstorms. Low pressure
in Quebec drops southeastward through northern New England bringing
a pre-frontal trough through southern New England. This is the only
focus for storms as the shortwave moves through northern New England
during the overnight period tonight and heights rise behind that
shortwave, limiting upper level support. This may limit our
potential for storms. However, we haven't had a lot of upper level
support today either and still have had a few storms. Believe the
instability and moisture we are in currently will be enough to
overcome the lack of upper support for at least a few storms.
However, it is not a guarantee and confidence is low in eventual
outcome.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
- Showers and thunderstorms dissipating Sunday night
- Dry and seasonable weather for Monday
- Tuesday into Wednesday look wet
- Interior showers and thunderstorms for Thursday
- Friday and Saturday looking fabulous
- Sunday into early next week, possibly our next chance of wet-wx
*/ OVERVIEW...
Appears a more seasonable pattern is in the cards for next week as
the Atlantic ridge weakens allowing a deeper trough pattern across
the NE CONUS at times. Expecting a series of disturbances through
the week ahead of which SW flow ushers back sub-tropical moisture
and muggy conditions but less pronounced low to mid level warmth
given the break-down of the Atlantic ridge. Whereas behind each
disturbance follows cooler and drier air along with NW flow. Less of
a zonal H5 pattern and more flow undulations.
An ensemble and probabalistic evaluation towards the forecast
while evaluating mass fields and synoptics from deterministic
guidance, avoiding the QPF output altogether. Main focus of the
forecast is mostly upon the Tuesday-Wednesday timeframe.
*/ DAILY DISCUSSION...
Sunday night through Monday night...
Thinking Sunday night that with the trough boundary sweeping through
and daytime heating concluding that any shower and thunderstorm
activity should dissipate towards midnight. H925-85 flow backing out
of the NW pushing drier air in and shifting sub-tropical moisture
offshore. Near-zonal flow throughout all levels through which energy
becomes stretched. Not a lot of confidence that activity Sunday will
maintain out to sea given the synoptics nor last into Monday morn.
Low to mid level ridging building back in, a period of high pressure
ensues with light winds likely allowing sea-breezes along the coast.
An anticyclonic flow regime, thinking Monday will shape up to be a
very nice day with scattered cloud decks. Such clouds are likely to
thicken into Monday night with the preceding stages of an over-
running event setting up for the midweek period. Thus continuing a
milder trend for overnight lows into Tuesday morning with the slight
possibility of showers into W New England by Tuesday morning just
based on EC/GFS ensemble probabilities. Light winds beginning to
turn S just by then.
Tuesday into Wednesday...
Some spatial and temporal differences, including morphology, of an
area of low pressure emerging out of the Great Lakes Region as S-
stream energy is stretched through the near-zonal flow across the
region ahead of Pacific-energy and accompanying troughing out of the
W. Believe the presence of the two streams complicates outcomes, as
to whether there is interaction or a merger, or rather separation.
The Pacific-stream is just coming ashore over British Columbia,
poorly sampled. Expect later forecast solutions to come to consensus
on outcomes.
Till then, synoptics are there to support a sub-tropical stream of
moisture undergoing deep-layer ascent through the anti-cyclonic
branch round the Atlantic High. Support especially given with the
right-rear quad of the upper-level jet as cyclonic flow builds into
the region per subsequent troughing.
Most of the focus along and ahead with the associated warm front to
the aforementioned low. Over-running setup. More inclined to lean
with a weaker low given zonal flow and stretching (i.e., 13.12z GFS)
looking at a front-end thump of rainfall the bulk of it seemingly
Tuesday night into Wednesday. Nothing standing out with respect to
threats and impacts, seemingly benign and beneficial. Some
instability, especially S, can not rule out a rumble of thunder.
Mild to say the least but not oppressively hot. Muggy most of all
and there will likely be issues with fog at times, especially during
the late night into early morning periods given the sub-tropical
soupiness of the air. To early to get down on specifics, just going
to spin it old school with broadly speaking terms for the time
being.
Thursday...
Given the trough pattern sweeping through and subsequent cyclonic
flow, along with available moisture and additional mid-level short-
wave energy, with any diurnal heating expect the build up of
instability and easy release given the cooler airmass aloft lending
to scattered shower and thunderstorm development. Confidence more
across the interior, N and W more so beneath the cooler airmass and
mid-level forcing aloft. Can't say with any certainty on severe
weather outcomes and impacts. Just chance PoPs for now. NW flow,
drier air moving in, seasonable overall. Winds may be light enough
to allow sea-breezes along the shore.
Friday and Saturday...
Keeping it dry beneath high pressure. Seasonable. Light winds,
likely sea-breezes along the shores. All in all, pretty rad.
Sunday into early next week...
Indications of a cold front pushing S perhaps associated with a
pretty potent troughing disturbance. Way too early to say but does
appear to be our next chance of wet weather.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...
Through 00Z...Moderate confidence. Conditions are starting to
improve across eastern MA as the low clouds dissipate and/or move
back out to the north. Expect slow improvement to VFR here.
Elsewhere, mainly VFR conditions exist, though scattered showers
and thunderstorms will result in brief MVFR/IFR conditions at
times. Main threat with these storms will be heavy rain.
Tonight...Moderate confidence. Widespread low clouds and fog along
the coasts will result in areas of MVFR/IFR conditions. Elsewhere,
mainly VFR with pockets of IFR conditions in locally patchy fog.
Sunday...Moderate confidence. MVFR/IFR cigs/vsbys from stratus and
fog will gradually lift. Showers and thunderstorms, a few
possibly with strong wind gusts, will likely develop during the
afternoon resulting in brief periods of MVFR/IFR conditions.
Otherwise, VFR.
KBOS TAF...Moderate confidence in TAF. Timing of improvement to
VFR is low confidence. Could be a couple hours earlier than
forecast.
KBDL TAF...High confidence. Generally VFR conditions expected
except for patchy late night fog. Scattered afternoon/early
evening thunderstorms anticipate for both today and Sunday.
Outlook /Sunday Night through Thursday/...
Sunday night...
SHRA/TSRA dissipating towards 4z. Perhaps some TEMPO MVFR-IFR. Winds
backing NW. Improvement towards Monday morning.
Monday...
VFR. Light winds. Sea-breezes along the shores.
Tuesday into Wednesday...
Winds backing S/SW and could become breezy with gusts up to 20 kts,
possibly higher but too early to determine. RA chances mainly late
Tuesday into Wednesday. Cigs lowering MVFR-IFR. Possible VSBY
impacts with RA and fog.
Thursday...
Overall VFR but anticipating interior SHRA/TSRA, especially N and W,
as winds back out of the NW.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...
CONFIDENCE...High
High confidence. Winds and seas will remain below small craft
advisory criteria through the period. However, visibilities will be
limited at times due to fog during the overnight and scattered
showers and thunderstorms during the day Sunday.
Outlook /Sunday Night through Thursday/...
Sunday night...
Low confidence as to thunderstorm activity over the waters. Believe
it will dissipate S/E towards the waters prior. SW flow diminishing,
backing out of the NW becoming light towards midnight. Will see wave
heights drop off below 5 feet by Monday morning.
Monday...
High pressure. Good boating weather. Light winds. Sea-breezes along
the shores.
Tuesday into Wednesday...
Winds backing S/SW and could become breezy with gusts up to 20 kts,
possibly higher but too early to determine. Rain chances mainly late
Tuesday into Wednesday. Could see some visibility restrictions with
the anticipated abundance of sub-tropical moisture. Anticipating low
clouds and/or fog to develop at times, with greater confidence
during the overnight periods into early morning. Seas potentially
building back to 5-feet over the S/SE outer waters.
Thursday...
Winds backing out of the NW Wednesday night and prevailing through
Thursday. Overall breezy but not blustery. Believe wind and wave
action will remain below small craft advisory thresholds. Will be
showers and thunderstorms developing over land but not confident
such activity will be an issue for the waters at this time.
&&
.CLIMATE...
Record high minimum temperatures for August 13 as follows:
BOS 75 set in 1944
BDL 74 set in 2005
PVD 77 set in 2005
ORH 75 set in 1896
Record high minimum temperatures for August 14 as follows:
BOS 76 set in 2002
BDL 77 set in 1988
PVD 77 set in 1988
ORH 75 set in 1988
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
Heat Advisory until 7 PM EDT this evening for CTZ003-004.
Excessive Heat Warning until 7 PM EDT this evening for CTZ002.
MA...Heat Advisory from noon to 7 PM EDT Sunday for MAZ005-006-
013>021.
Heat Advisory until 7 PM EDT this evening for MAZ010-012.
Excessive Heat Warning until 7 PM EDT this evening for MAZ011.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>003.
MARINE...None.
&&
SYNOPSIS...RLG/Sipprell
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...Sipprell
AVIATION...RLG/Sipprell
MARINE...RLG/Sipprell
CLIMATE...StaffHazardous weather outlook, Aug 13, 4:16 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SAT AUG 13 2016 MAZ002>009-013>024-026-RIZ004>008-140830- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN STRONG DAMAGING WINDS. HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES WILL REACH OVER 100F. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ010-012-RIZ001>003-140830- EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- 416 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN STRONG DAMAGING WINDS. HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES WILL REACH OVER 100F. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-140830- TOLLAND CT-WINDHAM CT- 416 AM EDT SAT AUG 13 2016 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN STRONG DAMAGING WINDS. HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES WILL REACH OVER 100F. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-140830- HARTFORD CT- 416 AM EDT SAT AUG 13 2016 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. EXCESSIVE HEAT WARNING. THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN STRONG DAMAGING WINDS. HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES WILL REACH OVER 100F. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ011-140830- EASTERN HAMPDEN MA- 416 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A RISK FOR ANOTHER ROUND FOR STRONG THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND FOR STRONG TO SEVERE THUNDERSTORMS FOR SUNDAY WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN STRONG DAMAGING WINDS. HIGH CONFIDENCE IN HEAT HEADLINES TOMORROW AS HEAT INDEX VALUES WILL REACH OVER 100F. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-140830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS ARE EXPECTED ON SUNDAY WHICH WILL PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS OVER THE WATERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 13, 1:37 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
137 PM EDT SAT AUG 13 2016
MAZ009>011-131815-
EASTERN HAMPDEN MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
137 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS TRACKING ACROSS SOUTHEASTERN HAMPSHIRE AND
SOUTHERN HAMPDEN COUNTIES...
AT 136 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WESTFIELD...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS STORM. THESE STORMS
MAY INTENSITY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY TUNED FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AGAWAM...
WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW...BELCHERTOWN...WILBRAHAM...
PALMER...SOMERS...SOUTHWICK...MONSON AND GRANBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4231 7240 4205 7229 4203 7245 4204 7254
4202 7259 4204 7269 4204 7275 4200 7277
4200 7278 4201 7281 4204 7282 4204 7294
4214 7296
TIME...MOT...LOC 1736Z 252DEG 16KT 4209 7274
SIPPRELLLocal storm report, Aug 13, 2:50 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/13/2016 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON MAIN STREET AND BURFORD STREET
0230 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/13/2016 HAMPDEN MA AMATEUR RADIO
RIVER STREET UNDERPASS FLOODED AND IMPASSABLE WITH CARS
STUCK IN FLOOD WATERS
&&
WSLocal storm report, Aug 13, 2:58 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/13/2016 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON MAIN STREET AND BURFORD STREET
0225 PM TSTM WND DMG WILBRAHAM 42.14N 72.44W
08/13/2016 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON BIRCH STREET ALSO TREE DOWN ON
LEEMOND STREET
0230 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/13/2016 HAMPDEN MA AMATEUR RADIO
RIVER STREET UNDERPASS FLOODED AND IMPASSABLE WITH CARS
STUCK IN FLOOD WATERS
0250 PM TSTM WND DMG HAMPDEN 42.07N 72.42W
08/13/2016 HAMPDEN MA AMATEUR RADIO
WIRES DOWN ON MAIN STREET
&&
WSLocal storm report, Aug 13, 5:00 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLOOD DUDLEY 42.05N 71.93W
08/13/2016 WORCESTER MA AMATEUR RADIO
PINE STREET AT OXFORD AVE AS WELL AS MILL STREET
&&
AEDSpecial weather statement, Aug 13, 5:04 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 504 PM EDT SAT AUG 13 2016 CTZ004-MAZ012-RIZ001-132130- WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI- 504 PM EDT SAT AUG 13 2016 ...TORRENTIAL RAINFALL AND GUSTY WINDS AFFECTING NORTHEASTERN WINDHAM...SOUTH CENTRAL WORCESTER AND NORTHWESTERN PROVIDENCE COUNTIES ... AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THOMPSON...OR 16 MILES WEST OF WOONSOCKET...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... WEBSTER...BURRILLVILLE...UXBRIDGE...NORTH SMITHFIELD...PUTNAM... THOMPSON AND DOUGLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS. FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES. && LAT...LON 4192 7189 4200 7193 4208 7169 4196 7156 TIME...MOT...LOC 2103Z 260DEG 18KT 4197 7182 NOCERA
Local storm report, Aug 13, 5:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD OXFORD 42.12N 71.87W
08/13/2016 WORCESTER MA AMATEUR RADIO
SUTTON AVE BY THE MCDONALDS AND CAHILL TIRE WITH
SEVERAL CARS STUCK IN FLOOD WATERS
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 44 min |
| Aug 13, 4:31 AM EDT | Excessive Heat Warning | BOX | Hampden | 14 hr |
| Aug 13, 1:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Aug 13, 1:37 PM EDT | Special Weather Statement | BOX | Hampden | 38 min |
| Aug 13, 1:52 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Aug 13, 2:24 PM EDT | Areal Flood Advisory | BOX | Hampden | 66 min |
| Aug 13, 2:52 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 23 min |
| Aug 13, 4:09 PM EDT | Heat Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Hampden, Middlesex and 4 more | 27 hr |
| Aug 13, 4:34 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk, Worcester | 116 min |
| Aug 13, 6:38 PM EDT | Areal Flood Advisory | BOX | Norfolk, Worcester | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.